You may already know that acetaminophen, commonly know as Tylenol, is hard on your liver. But did you know it causes nearly 50% of all acute liver failure in America?
And did you know that over 450 people die each year from acetaminophen poisoning?
And did you know that it's also hard on your kidneys and brain?
How to beat almost any health problem... by rejuvenating every single cell in your body!
This European breakthrough can reverse the effects of aging in your body's cells. Studies show it leads to healthier cholesterol, a sharper memory, a stronger liver and more.
Click Here To Learn More
All of these are true. But emergency rooms still overdose patients with the drug. And doctors frequently tell their patients to take it for their aches and pains.
However, this is one drug I'd like you to avoid. Here's why: When acetaminophen enters the liver, it's chemically altered and becomes extremely toxic. Your liver is made to handle small doses of certain toxins. But it has to release glutathione, a nutrient that's vital to maintain a healthy liver, to do so.
With very limited exposure, this isn't a problem. But long-term use or an overdose can exhaust your liver's precious stores of glutathione. When this happens, your liver can take a huge and possibly fatal hit.
Even low-level use can reduce your liver's ability to function properly. The problem is especially severe in people who drink alcohol or use drugs that are metabolized in the liver. One can make the other far more dangerous than if they were used by themselves.
New evidence shows that chronic use can also damage your kidneys. That makes sense since the kidney is another major organ of elimination.
Studies show that people who use acetaminophen on a regular basis more than double their risk of kidney cancer. And kidney cancer is one of the toughest cancers to treat.
You don't hear much about these problems since mainstream media sources reap billions in profits from the sales of this painkiller.
Many users are lulled into chronic use, and develop headaches or other withdrawal symptoms when they try to discontinue. So they begin to take the drug again, prolonging the vicious cycle. If this is you, see an integrative physician. He might be able to pinpoint the cause of your headaches. Additionally, he might be able to help you detox from the drug with nutrients that generate glutathione.
That leads me to some specific advice. First of all, never take acetaminophen if you drink alcohol.
Second, if you're taking an acetaminophen product, I think you would be wise to take the following nutrients daily: NAC
(1,000-1,500 mg), vitamin C (2,000-4,000 mg), and alpha lipoic acid (300 mg). These either generate glutathione or recycle it. Selenium also benefits glutathione metabolism. The herb milk thistle is also liver protective. It's especially important to take these nutrients if you're on any other drugs. They could soften any impact the drugs have on your liver.
There's no definitive information on kidney protection for long-term use. I have seen information that the amino acid taurine (1,000-1,500 mg daily) and vitamin E succinate (800 IU daily) might be helpful.
Lastly, remember that pain is your friend. It's there to warn you that there's a problem. Don't mask pain. If you have a headache and need to take acetaminophen, make sure you take NAC and alpha lipoic acid at the same time. This will reduce the toxic effects of the drug.
If you have chronic or severe pain, see an integrative physician to get a thorough assessment. One trained in neural therapy would be best. The source of your pain could be something completely unexpected. And you need a physician willing to look for the cause.
Ref: Kaye, et al. 2001; Gago-Dominguez, et al. 1999; Derby and Jick 1996.